Swollen feet: Hi all I've got high... - High Blood Pressu...

High Blood Pressure Support

3,670 members936 posts

Swollen feet

paulapips64 profile image

Hi all I've got high blood pressure and have been taking 10mg amlodipine a day but I have noticed my feet and ankles are swollen every day is this normal or should I ask doc to change my meds thank you

12 Replies

Paula, I would ask for it to be changed if my experience is anything to go by!  My feet and ankles became so swollen and I developed a horrid red blotchy rash all around my lower legs.  This was eventually diagnosed as varicose eczema as a direct result of the Amlodipine which was stopped in favour of another medication.  I haven't had much luck with other BP medications either - very sensitive to most of them!  Losartan has been the only one without any discernible side effects BUT it doesn't reduce my BP so a second pill is a must....it's just finding one that I can tolerate, more especially one that my kidney can tolerate as I only have one and its function is slowly declining, further reduced by one or two BP medications just recently so they got short shrift!  Hope you fare better than me.

paulapips64 profile image
paulapips64 in reply to Celtic

Thank you for your reply celtic I will make appointment with the doctor to see what they say oh sorry for your ills too it's not nice I do worry about my bp I've also got high colesterol with it too xx

My BP medicine was recently changed as first one left me feeling breathless. I'm now on 10mg Amlodipine, but finding my swollen feet too much, they go huge and feel tight and uncomfortable. Only been on them about 4 weeks or so, so wasn't sure if this was a temporary side effect?

Celtic profile image
Celtic in reply to Lucky14

Lucky, I'm interested to know which BP medication has caused you to feel breathless. I'm experiencing the same side effect - Doxazosin in my case.

Lucky14 profile image
Lucky14 in reply to Celtic

It was Ramapril. I asked my doc to change this new one as feet badly swollen, he not changing it, he just told me to reduce from 10 to 5, even though 5 wasn't improving pressure lol???

Celtic profile image
Celtic in reply to Lucky14

Lucky, he might introduce a lower dose of another pill once you've got over the side effect of the higher dose Ramipril. At least that is what happened when my hubby got swelling from increasing Amlodipine from 5 to 10mg. Some medics prefer to treat with lower doses of two or three medications rather than high doses of one.

Hi lucky14 yes think it is a side effect of this med been to doc this morning he's changed it to perindopril we'll see how I get on with that my blood pressure is still high so I'm hoping this will work x

Thank you armando for your reply and video I'm glad you are feeling better I will see if my shake diet does anything first I'm starting that next week so fingers crossed x

Thank you x

I wonder if my mental health meds cause my lower legs to swell

I am on lorsatan for my bp not sure what is causing this

Thank you osidge I've changed blood pressure tablets now and feet have gone down x

You may also like...